Alert archive / Texas / River Flood Warnings in 2007

River Flood Warning 41, NWS Corpus Christi, TX

July 20, 2007Nueces County, San Patricio County, Texas

NWS Corpus Christi, TX issued this river flood warning at Jul 20, 2007, 9:28 PM CDT for Nueces County, San Patricio County, Texas. It took effect at Jul 23, 2007, 11:32 PM CDT. It was in force for 12 days.

The area

The counties it named.

The facts

Issued
Jul 20, 2007, 9:28 PM CDT (02:28 UTC)
In effect from
Jul 23, 2007, 11:32 PM CDT
Expired
Aug 4, 2007, 8:19 PM CDT
In force
12 days
Issued by
NWS Corpus Christi, TX
Flood severity
Moderate

Counties Nueces County, TX, San Patricio County, TX

The radar

The Corpus Christi radar (KCRP), 10 km from the middle of the area, began a volume at 02:30 UTC, the scan nearest the moment this went out.

Open the radar archive at this moment

The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.

The river

Written for the forecast point Nueces River at Mathis (MTBT2).

Action stage
16 ft
Minor stage
25 ft
Moderate stage
26 ft
Major stage
28 ft

This gauge today: stage, forecast and historic crests

Stage from the USGS instantaneous record for site 08211000, one reading an hour, from a day before the product to a day after it ended. Flood stages are today's.

What forecasters said that day

The local office's own words before this river flood warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Corpus Christi, TX wrote its last area forecast discussion before this river flood warning went out at Jul 20, 7:19 PM CDT, 2 hours 9 minutes earlier.

Area forecast discussion, Jul 20, 7:19 PM CDT, 2 hours 9 minutes before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE CORPUS CHRISTI TX
719 PM CDT FRI JUL 20 2007

.UPDATE...CONVECTION HAS SHIFTED FARTHER WEST WHERE AIRMASS
REMAINS UNSTABLE WHILE THE AIRMASS HAS SOMEWHAT STABILIZED ACROSS
THE E FOR NOW. HOWEVER...THE AIRMASS ACROSS ALL OF S TX REMAINS
VERY MOIST AND AM EXPECTING ADDITIONAL SCT SHRAS/TSRAS TO DVLP ACROSS
THE EAST TOWARD MORNING AS THE LOW LEVEL JET STRENGTHENS OVRNITE
AND ENHANCES COASTAL CONVERGENCE. CURRENT FCSTD POPS SHOW THIS
TREND AND WILL NOT MAKE ANY MAJOR CHANGES AT THIS TIME. REST OF
FCST ALSO LOOKS ON TRACK.

&&

.AVIATION...A VERY MOIST AIRMASS WITH PWS BETWEEN 2.2 AND 2.4 INCHES
WL PERSIST ACROSS MUCH OF SOUTH TX TNT.  THIS WL MEAN A CHANCE OF
SHOWERS AND THUNDERSTORMS WL EXIST THROUGH TNT.  CEILINGS WL BE
QUITE VARIABLE AT TIMES RANGING FROM BRIEF IFR CONDITIONS TO VFR
CONDITIONS.  HOWEVER THE OVERALL TREND WL BE TO LOWER CEILINGS TO
THE MVFR CATEGORY BY 12Z SATURDAY.  MVFR CEILINGS WITH SCATTERED
CONVECTION WL PREVAIL THROUGH SATURDAY MORNING.  MOSTLY VFR
CONDITIONS ARE EXPECTED BY SATURDAY AFTERNOON AFTER 19Z AS SOUTH TX
DRIES OUT SLIGHTLY.

&&

.PREV DISCUSSION... /ISSUED 318 PM CDT FRI JUL 20 2007/

SHORT-TERM (TONIGHT THROUGH SATURDAY NIGHT)...CONVECTION OVER
PORTIONS OF SOUTH-CENTRAL TEXAS AND PARTS OF THE CRP CWA WILL
GRADUALLY SHIFT WESTWARD THIS EVENING AS SURFACE CONVERGENCE AND
DIFLUENCE ALOFT SHIFTS WESTWARD INTO THE NORTHERN PORTIONS OF THE
RIO GRANDE. AS A RESULT...WILL INDICATE HIGHEST POPS (LIKELY)
OVER THE WESTERN CWA THIS EVENING WITH A DOWNWARD TREND TO CHANCE
POPS TOWARDS THE COAST. A MOIST AND UNSTABLE ATMOSPHERE WILL
CONTINUE OVER SOUTH TEXAS SATURDAY WITH PWS EXPECTED TO RANGE
BETWEEN 2 - 2.1 INCHES AND CAPE VALUES AROUND 4000 J/KG. DO NOT
EXPECT THE AREAL COVERAGE OF CONVECTION TO BE AS MUCH AS IT WAS
TODAY SINCE UPPER SUPPORT IS PROGGED TO BE WEAKER TOMORROW.
HOWEVER...HIGH MOISTURE/INSTABILITY WILL WARRANT LIKELY POPS OVER
THE NORTHERN CWA WHERE THE GFS/ECMWF PROG THE DEEPEST MOISTURE TO
RESIDE WITH CHANCE POPS INDICATED ELSEWHERE. COULD SEE A LULL IN
PRECIP BY SATURDAY NIGHT AS THE NAM/GFS/ECMWF PROG AN 850MB RIDGE
TO BUILD INTO THE REGION BRINGING RELATIVELY DRIER AIR TO SOUTH
TEXAS. SIDED WITH THE COOLEST MET GUIDANCE FOR AFTERNOON HIGHS AND
THE WARMER MAV GUIDANCE FOR OVERNIGHT LOWS GIVEN THE SATURATED
SOILS AND EXPECTED CLOUD COVER THROUGH THE SHORT TERM.

AVIATION...MVFR/TEMPO IFR CONDITIONS NEAR CONVECTION WILL
GRADUALLY IMPROVE TO VFR AFTER SUNSET OVER MOST OF SOUTH TEXAS...
WITH KLRD AS THE EXCEPTION...AS CONVECTION IS EXPECTED TO
DISSIPATE WITH THE LOSS OF DAYTIME HEATING. COULD SEE CONVECTIVE
DEVELOPMENT AND ASSOCIATED MVFR/IFR CONDITIONS OVER KLRD LATER
TONIGHT AS AN UPPER DISTURBANCE MEANDERS OVER THE RIO GRANDE.
GENERALLY VFR CONDITIONS ARE EXPECTED SATURDAY WITH CONVECTION
GENERATING TEMPO MVFR/IFR CONDITIONS...MAINLY DURING THE LATE
MORNING/EARLY AFTERNOON HOURS.

LONG-TERM (SUNDAY THROUGH FRIDAY)...MEDIUM RANGE MODELS SHOW THE
50H RIDGE AXIS FROM THE HIGH PLAINS SOUTH INTO CENTRAL TEXAS WITH
AN UPPER LOW CLOSING OFF OVER CENTRAL APPALACHIANS SUNDAY. WEAK
FRONTAL BOUNDARY STALLS OVER SOUTHEAST TEXAS WITH MODELS SHOWING
MOISTURE POOLED WEST OF THE BOUNDARY ALONG THE UPPER TEXAS COAST.
NAM/GFS/UKMET SHOW 85H THETA-E RIDGE AXIS NEAR THE MID COAST
REGION SUNDAY AFTERNOON AND EXPECT SCATTERED CONVECTION TO FORM AS
SEABREEZE DEVELOPS. THE UPPER LEVEL RIDGE AXIS WILL BE OVER THE
FORECAST AREA MONDAY AND EXPECT SLIGHTLY LESS CONVECTIVE COVERAGE
BUT STILL LOOKS LIKE LOW END CHANCE POPS WILL BE NEEDED FOR THE
COASTAL PLAINS. THE MODELS SHOW THE MID/UPPER LEVEL TROUGH AXIS
FORMING ALONG THE COAST TUESDAY. 12Z MEDIUM RANGE MODELS NOW SHOW
MORE OF RETROGRESSION OF THE UPPER LOW OVER THE EASTERN UNITED
STATES BUT THEY STILL CONTINUE TO SHOW THE SHEAR AXIS DRIFTING
WEST THROUGH THE WEEK. EVEN A FEW RUNS LIKE THE 06Z GFS SHOW
ANOTHER UPPER LOW FORMING JUST TO THE NORTHWEST OF THE AREA. WILL
SHOW FORECAST OF SCATTERED DIURNAL CONVECTION OVER THE COASTAL
PLAINS WITH NOCTURNAL DEVELOPS OVER THE COASTAL WATERS
OVERNIGHT/MORNING HOURS. NOT AN ENCOURAGING DEVELOPMENT FOR THE
WATER-LOGGED REGIONS OF SOUTH TEXAS.

&&

.PRELIMINARY POINT TEMPS/POPS...
CORPUS CHRISTI    77  88  75  91  74  /  30  50  20  30  10
VICTORIA          74  87  74  91  72  /  40  60  20  40  20
LAREDO            77  91  77  96  77  /  70  60  30  20  10
ALICE             75  90  74  92  72  /  40  50  20  30  10
ROCKPORT          78  87  78  90  77  /  40  50  20  30  10
COTULLA           74  90  74  93  74  /  70  60  30  20  20
KINGSVILLE        77  90  75  92  73  /  30  50  20  30  10
NAVY CORPUS       80  88  78  89  76  /  40  50  20  30  10

&&

.CRP WATCHES/WARNINGS/ADVISORIES...
TX...NONE.
GM...NONE.

&&

TE/81...SHORT TERM
MB/80...AVIATION
Hazardous weather outlook, Jul 20, 5:09 AM CDT, 16 hours 19 minutes before
HAZARDOUS WEATHER OUTLOOK
NATIONAL WEATHER SERVICE CORPUS CHRISTI TX
509 AM CDT FRI JUL 20 2007

GMZ230-235-250-255-270-275-TXZ229>234-239>247-211015-
BAYS AND WATERWAYS FROM BAFFIN BAY TO PORT ARANSAS-
BAYS AND WATERWAYS FROM PORT ARANSAS TO PORT OCONNOR-
COASTAL WATERS BAFFIN BAY TO PORT ARANSAS OUT 20 NM-
COASTAL WATERS PORT ARANSAS TO MATAGORDA SHIP CHANNEL OUT 20 NM-
WATERS BAFFIN BAY TO PORT ARANSAS 20 TO 60 NM-
WATERS PORT ARANSAS TO MATAGORDA SHIP CHANNEL 20 TO 60 NM-
LA SALLE-MCMULLEN-LIVE OAK-BEE-GOLIAD-VICTORIA-WEBB-DUVAL-
JIM WELLS-KLEBERG-NUECES-SAN PATRICIO-ARANSAS-REFUGIO-CALHOUN-
509 AM CDT FRI JUL 20 2007

THIS HAZARDOUS WEATHER OUTLOOK IS FOR SOUTH TEXAS AND THE MIDDLE
TEXAS COASTAL WATERS.

.DAY ONE...TODAY AND TONIGHT

VERY DEEP TROPICAL MOISTURE WILL CONTINUE TO PRODUCE SCATTERED TO
NUMEROUS SHOWERS AND THUNDERSTORMS TODAY AND OVERNIGHT. THE
HIGHEST CHANCE FOR STORMS WILL BE ACROSS THE COASTAL PLAINS THIS
MORNING BEFORE SHIFTING INLAND AND TOWARD THE RIO GRANDE PLAINS
AND SOUTH TEXAS BRUSH COUNTRY LATER THIS AFTERNOON AND OVERNIGHT.
THE MAIN THREAT FROM THESE STORMS WILL BE FROM LOCALLY HEAVY
DOWNPOURS. SCATTERED 1/2 TO 1 INCH RAINFALL TOTALS ARE ANTICIPATED
WITH THIS ACTIVITY AND ISOLATED 2 TO 3 INCH TOTALS ARE POSSIBLE.

.DAYS TWO THROUGH SEVEN...SATURDAY THROUGH THURSDAY

SCATTERED TO NUMEROUS THUNDERSTORMS ARE EXPECTED SATURDAY. ISOLATED
TO SCATTERED THUNDERSTORMS ARE ANTICIPATED FOR SUNDAY THROUGH
THURSDAY. LOCALLY HEAVY DOWNPOURS WILL REMAIN THE MAIN THREAT WITH
ANY STORMS THAT DEVELOP DURING THIS PERIOD.

.SPOTTER INFORMATION STATEMENT...

SPOTTER ACTIVATION IS NOT ANTICIPATED.

MJG

The office that day

Everything else NWS Corpus Christi, TX issued on the same UTC day.

IssuedProductOfficeCountiesLasted
Jul 20, 9:06 PM CDTFlash Flood WarningCRPWebb114 min
Jul 20, 9:13 PM CDTRiver Flood WarningCRPLive Oak, McMullen24 hr
Jul 20, 9:23 PM CDTRiver Flood WarningCRPLive Oak, McMullen36 hr
Jul 20, 9:26 PM CDTRiver Flood WarningCRPLive Oak, Nueces, San Patricio19 days
Jul 20, 9:26 PM CDTRiver Flood WarningCRPLive Oak4 days
Jul 20, 9:30 PM CDTRiver Flood WarningCRPCalhoun, Goliad, Victoria12 days
Jul 21, 10:07 AM CDTRiver Flood WarningCRPCalhoun, Victoria11 days

Nearby

River Flood Warnings in Texas, 2007Every river flood warning in 2007

Sources

The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; radar from the NEXRAD Level II archive; the gauge from the NWS water service and the USGS.